Wednesday, January 05, 2005

39-yr-old woman with generalised maculopapular eruptions.

The patient is a 39 yr old teacher who presented with generalised skin eruption about 10 days ago. A day prior to that, she developed fever and had seen a GP and was prescribed paracetamol and oral bacampicillin. The rashes had spread to the trunk, lower and upper limbs. She was otherwise well

Pertinent fingings were temp 39C, generalised maculopapular eruptions on the lower limbs and trunk. Some of the lesions have a vasculitic centre. There were no blisters.

Serology and blood chemistry did not show any significant abnormalities. It was the skin biopsy which gave us the final analysis. The biopsy was taken from a lesion on the right leg. Though the lesions looked active, the histology was "mild" no vasculitis was noted; instead there was some interface dermatitis changes. This makes drug eruption as the most likely cause of the rash. Our final diagnosis: Drug rash from bacampicillin.